Triggering atrial fibrillation after omalizumab injection in a patient with chronic spontaneous urticarial. A case report
Introduction. Omalizumab is recommended as a third-line treatment in the treatment of chronic spontaneous urticaria. During omalizumab use, which has high efficacy and safety, the side effects observed are usually moderate and temporary. Here we discuss the triggering of atrial fibrillation following omalizumab injection.
Case report. A 72-year-old female patient was treated with omalizumab 300 mg / day due to chronic spontaneous urticaria resistant to conventional treatments. Atrial fibrillation developed 6 hours after the second injection of omalizumab in the patient who had atrial fibrillation and who had been monitored with antiarrhythmic treatment and sinus rhythm for 1 year. The treatment was discontinued because omalizumab was thought to trigger atrial fibrillation, as no other reason to explain the triggering of atrial fibrillation could be found.
Results and conclusion. There is no data in the literature on the use of omalizumab in patients with atrial fibrillation. Different side effects of biological treatments can be observed. In particular, omalizumab should be used with caution in elderly patients and patients with arrhythmia.